Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 4, Issue 4, Pages 763-774
http://dx.doi.org/10.1155/S0161171281000598

Qualitative properties of solutions of certain fourth order linear differential equations

Department of General Academics, Texas A & M at Galveston, Galveston 77553, Texas, USA

Received 23 January 1980

Copyright © 1981 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This work considers differential equations of the form (py)+qy+ry=0 where p,q and r are positive continuous functions defined on [0,). The main concentration is on the oscillatory and asymptotic behavior of the solutions. Such an investigation is important because the above equation often arises in the study of mechanical vibrations.